DOI: http://dx.doi.org/10.18203/2319-2003.ijbcp20163276

Anti-rabies vaccination induced hepatotoxicity - a case report

Rajashekar Yenneholekoppalu Rajegowda, Nagashree Belvangla Nanjappa, Narasimhamurthy Kalenahally Muthahanumai

Abstract


Anti-rabies vaccination plays a pivotal role in decreasing the incidence of rabies, a deadly zoonotic viral infection. Adverse effects are significantly reduced and administration became ease on substitution of conventional neuronal vaccination with new non neuronal one. Hepatotoxicity is mainly attributed to many chemicals and drugs, but not so for vaccinations. Here is an isolated case of hepatotoxicity, observed in an old lady, who was administered post exposure anti-rabies prophylaxis treatment .Causal relationship found was probable with widely used standard methods. Her course of the disease was uneventful and her clinical and biochemical status returned back to normal. So anti-rabies vaccination could be hepatotoxic and hence looked for it during its administration.


Keywords


Anti-rabies vaccine, Hepatotoxicity

Full Text:

PDF

References


Rabies Fact Sheet N 99 World Health Organization; 2013. Retrieved 28 February; 2014.

Lozano R, Naghavi M, Foreman K, Lim S, Shibuya K, Aboyans V, et al. Global and regional mortality from 235 causes of death for 20 age groups in 1990 and 2010: a systematic analysis for the Global Burden of Disease Study 2010. Lancet 2012;380(9859):2095-128.

Friedmann, Grendal SC, James H, McQuaid, Kenneth R. Current diagnosis and tratment in gastroenterology. New York: Lang medival books, McGraw-Hill; 2003:664-679.

Pandit A, Sachdeva T, Bafna P. Drug-induced hepatotoxicity: a review. Journal of Applied Pharmaceutical Science. 2012;2(5):233-43.

Tripathi KD. Text book of pharmacology. Jaypee Brothers; New Delhi; 2003:78.

Narango CA, Busto U, Sellers EM, Sandor P, Ruiz I, Robert EA, et al. A method for estimating the probability of adverse drug reaction. Clin Pharmacol Ther. 1981;30:239-45.

Danan G, Benichou C. Causality assessment of adverse reaction to drugs. A novel method based on the conclusion of international consensus meetings: Application to drug-induced liver injuries. J clin Epidemiol. 1993;46:1323-30.

Kosanam S, Boyina R. Drug -induced liver injury: a review. International Journal of Pharmacological Research. 2015;5(2):24-30.

Jaiprakash H, Narayana S, Jaiprakash M. Drug-induced hepatotoxicity in a tertiary care hospital in rural South India. N Am J Med Sci. 2012;4(2):90-3.

Hunter EB, Johnston PE, Tanner G, Pinson CW, Awad JA. Bromfenac (Duract)-associated hepatic failure requiring liver transplantation. Am J Gastroenterol. 1999;94:2299-301.

Graham DJ, Green L, Senior JR, Nourjah P. Troglitazone-induced liver failure: a case study. Am J Med. 2003;114:299-306.